Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 14, 2012, 5:46 PM EDT for Clay County, Duval County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2012, 5:46 PM EDT (21:46 UTC)
- Expired
- Mar 14, 2012, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 6:09 PM EDT | HAIL 1 | 4 Nw Middleburg, FL | DIME TO QUARTER SIZE HAIL AT HIGHWAY 218 AND BLUEJAY DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS52 KJAX 142146
SVRJAX
FLC019-031-142215-
/O.NEW.KJAX.SV.W.0018.120314T2146Z-120314T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT WED MAR 14 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN NORTHEAST FLORIDA
SOUTHWESTERN DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 615 PM EDT
* AT 547 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MAXVILLE...OR 11 MILES NORTHWEST OF LAKESIDE...AND
MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAXVILLE AND MIDDLEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2994 8188 2998 8205 3022 8205 3029 8202
3024 8182
TIME...MOT...LOC 2147Z 019DEG 9KT 3019 8195
$$
TRABERT1 follow-up statement
823
WWUS52 KJAX 142208
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
608 PM EDT WED MAR 14 2012
FLC019-031-142215-
/O.CON.KJAX.SV.W.0018.000000T0000Z-120314T2215Z/
CLAY FL-DUVAL FL-
608 PM EDT WED MAR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN DUVAL AND NORTHWESTERN CLAY COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR MAXVILLE...OR 12 MILES WEST OF
LAKESIDE...MOVING SOUTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDDLEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2994 8188 2998 8205 3022 8205 3029 8202
3024 8182
TIME...MOT...LOC 2208Z 019DEG 9KT 3014 8197
$$
TRABERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:47 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 14, 2:47 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 247 PM EDT WED MAR 14 2012 .NEAR TERM...THIS AFTERNOON AND TONIGHT... SCATTERED TO BROKEN CUMULUS DECK HAS DEVELOPED AREA WIDE AND EVEN WITH THE PARTLY CLOUDY SKIES TEMPS HAVE PUSHED INTO THE LOWER TO MID 80S. A FEW SHOWERS HAVE BEGUN TO BREAK OUT OVER INLAND AREAS AND ARE STILL EXPECTED TO BECOME SCATTERED THIS AFTERNOON WITH A FEW EMBEDDED ISOLATED TSTMS. A FEW STRONG TSTMS WITH GUSTY WINDS AND SMALL HAIL STILL NOT OUT OF THE QUESTION THROUGH SUNSET. ANY LINGERING ISOLD CONVECTION OVER FAR INLAND AREAS SHOULD FADE BY MIDNIGHT AS SKIES BECOME MOSTLY CLEAR OVERNIGHT. DEWPOINTS STILL HANGING INTO THE UPPER 50S AND LOWER 60S WILL SUPPORT ANOTHER NIGHT OF PATCHY/AREAS OF FOG REGION WIDE WITH A FEW LOCATIONS SEEING SOME PATCHY DENSE FOG...MAINLY EXPECTED OVER NORTHEAST FLORIDA AT THIS TIME. && .SHORT TERM...THURSDAY THROUGH SATURDAY HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE...KEEPING THE AREA WARM AND MAINLY DRY. ATLANTIC SEABREEZE WILL MOVE INLAND EACH AFTERNOON IN LIGHT EASTERLY FLOW REGIME. CANNOT COMPLETELY RULE OUT A LATE AFTERNOON ISOLATED SHOWER OR THUNDERSTORM ALONG THE SEABREEZE...BUT VERY DRY AIR ALOFT DUE TO STRONG MID LEVEL SUBSIDENCE WILL MAKE IT VERY DIFFICULT FOR CONVECTION TO INITIATE. LOW LEVEL MOISTURE WILL BE SUFFICIENT FOR SOME PATCHY RADIATION FOG EACH MORNING. IT WILL REMAIN WARM WITH TEMPERATURES AROUND 5 TO 10 DEGREES ABOVE NORMAL FOR MID MARCH STANDARDS. .LONG TERM... THE OVERALL PATTERN WILL CHANGE VERY LITTLE THROUGH NEXT WEEK...THUS WARM AND MAINLY DRY CONDITIONS WILL CONTINUE. NO CHANGES WERE MADE IN THIS PART OF THE FORECAST. && .AVIATION... HAVE ADDED CB TO SCT040 DECK ACROSS THE TAF SITES AND HAVE ADDED IN VCSH AT KGNV AS IT APPEARS TO HAVE THE BEST CHANCE OF SEEING A BRIEF SHOWER THIS AFTERNOON AND EVENING WHILE THE COASTAL SITES SHOULD REMAIN CLEAR AS THE SBRZ PUSHES WEST OF THESE LOCATIONS. WINDS TO BECOME CALM TONIGHT AND EXPECT MVFR VSBYS IN FOG TO DEVELOP BY 08Z AT ALL TAF LOCATIONS WITH TEMPO IFR VSBYS POSSIBLE FROM 09Z-13Z AT TIMES AND HAVE SHOWN THIS TREND IN LATEST TAF SET. && .MARINE... PERSISTENT SURFACE RIDGING OVER THE EAST COAST WILL PROVIDE FOR A FAIRLY LIGHT FLOW THIS PERIOD. RIP CURRENTS: MARGINAL MODERATE RISK CONTINUES WITH 2-3 FT SWELLS WITH 8-10 SECOND PERIODS AND MORNING BREAKER REPORTS IN THE 2-4 FT RANGE. && .PRELIMINARY POINT TEMPS/POPS... AMG 56 85 55 81 / 10 10 10 20 SSI 59 78 60 76 / 0 0 10 10 JAX 56 83 57 81 / 0 0 0 10 SGJ 60 79 61 78 / 0 0 0 0 GNV 56 84 55 83 / 10 10 0 10 OCF 56 83 56 83 / 10 10 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/HESS/
Hazardous weather outlook, Mar 14, 10:00 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT WED MAR 14 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-150830- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 1000 AM EDT WED MAR 14 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS. ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER INLAND AREAS... ...MODERATE RISK OF RIP CURRENTS... .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A CHANCE OF AFTERNOON THUNDERSTORMS MAINLY OVER INLAND PORTIONS OF THE AREA MAINLY BETWEEN 1 PM AND 7 PM. GUSTY WINDS...SMALL HAIL AND LIGHTNING ARE THE MAIN CONCERNS. ISOLATED STRONG STORMS WILL BE POSSIBLE. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY DUE TO EAST SWELLS. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION. PATCHY DENSE FOG WILL BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY MORNING WITH LOCAL VISIBILITIES LESS THAN A MILE...MAINLY OVER INLAND LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PATCHY FOG IS EXPECTED OVER THE FORECAST AREA EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
In the hours before
Special weather statement, Mar 14, 3:59 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT WED MAR 14 2012
GAZ162-142030-
ECHOLS-
359 PM EDT WED MAR 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ECHOLS
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM EDT...
AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 2 MILES SOUTH OF MAYDAY...OR 7 MILES NORTH OF
STATENVILLE...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND MAYDAY AND STATENVILLE THROUGH 430 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3083 8311 3086 8309 3086 8304 3084 8291
3063 8292 3066 8314 3074 8315
TIME...MOT...LOC 1959Z 009DEG 5KT 3080 8302
TRABERTSpecial weather statement, Mar 14, 4:39 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT WED MAR 14 2012 FLZ024-025-142115- DUVAL-NASSAU- 439 PM EDT WED MAR 14 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN DUVAL AND CENTRAL NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF CALLAHAN...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CALLAHAN AND RATLIFF THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3052 8168 3046 8184 3059 8186 3063 8177 TIME...MOT...LOC 2039Z 334DEG 10KT 3055 8179 ZIBURA
Special weather statement, Mar 14, 5:06 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT WED MAR 14 2012
FLZ024-025-142130-
DUVAL-NASSAU-
506 PM EDT WED MAR 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL
AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 530 PM EDT...
AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF BRYCEVILLE...OR 9
MILES SOUTH OF CALLAHAN...MOVING SOUTHWEST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRYCEVILLE AND BALDWIN
THROUGH 530 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3030 8184 3030 8202 3044 8203 3050 8187
3044 8178
TIME...MOT...LOC 2106Z 025DEG 16KT 3041 8189
ZIBURASpecial weather statement, Mar 14, 5:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
539 PM EDT WED MAR 14 2012
FLZ025-032-142215-
CLAY-DUVAL-
539 PM EDT WED MAR 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY AND SOUTHWESTERN DUVAL COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 615 PM EDT...
AT 539 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 4 MILES EAST OF MAXVILLE...OR 12 MILES
NORTHWEST OF LAKESIDE...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND MAXVILLE AND MIDDLEBURG THROUGH 615 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3000 8188 3005 8205 3021 8205 3028 8202
3024 8183
TIME...MOT...LOC 2139Z 016DEG 8KT 3020 8195
TRABERTThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:39 PM EDT | Special Weather Statement | JAX | Nassau | 36 min |
| Mar 14, 5:06 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Mar 14, 5:39 PM EDT | Special Weather Statement | JAX | Clay | 36 min |
| Mar 14, 6:11 PM EDT | Special Weather Statement | JAX | Bradford | 34 min |
| Mar 14, 6:14 PM EDT | Special Weather Statement | JAX | Alachua | 31 min |
| Mar 14, 6:39 PM EDT | Special Weather Statement | JAX | Bradford | 36 min |
| Mar 14, 6:59 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Mar 14, 7:05 PM EDT | Special Weather Statement | JAX | Alachua | 25 min |
| Mar 14, 7:08 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 52 min |
| Mar 14, 7:57 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 18 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.